Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On certain fiberings of $M^{2}\times S^{1}$


Author: Wolfgang Heil
Journal: Proc. Amer. Math. Soc. 34 (1972), 280-286
MSC: Primary 55F05
DOI: https://doi.org/10.1090/S0002-9939-1972-0303538-3
MathSciNet review: 0303538
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Using a theorem of Stallings it is shown that the product of ${S^1}$ and a surface of genus $g > 1$ admits for every integer $n \geqq 0$ a fibering over ${S^1}$ with a surface of genus $n(g - 1) + g$ as fiber. Conversely, these are all possible such fibrations (up to equivalence). Let N be a Seifert fiber space which is locally trivial fibered over ${S^1}$ with fiber a surface. It is shown that any two such fiberings of N over ${S^1}$ are equivalent if the fibers are homeomorphic.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55F05

Retrieve articles in all journals with MSC: 55F05


Additional Information

Keywords: Fiberings of 3-manifolds over <IMG WIDTH="28" HEIGHT="23" ALIGN="BOTTOM" BORDER="0" SRC="images/img1.gif" ALT="${S^1}$">, Seifert fiber space, Nielsen invariants for surfaces
Article copyright: © Copyright 1972 American Mathematical Society